Skip to main content
×
Home
    • Aa
    • Aa

Order-Topological lattices

  • Marcel Erné (a1)
Abstract

The observation that convergence of real sequences may be defined in terms of limits inferior and limits superior as by means of neighbourhoods in the Euclidean topology leads to the question: for which lattices does order convergence coincide with convergence in the order topology? This problem has been attacked by D. C. Kent [10], A. Gingras [7] and others. We hope to present a satisfactory solution in this paper. Although there are known several characterizations of lattices, with topological order convergence (cf. Propositions 1, 2), an evaluation of these criteria already requires some knowledge of the order topology of the given lattice. In the present paper, we establish a purely lattice-theoretical description of those lattices for which order convergence is not only topological, but moreover, the lattice operations are continuous. Henceforth, such lattices will be referred to as order-topological lattices. All convergence statements will be formulated in terms of filters rather than nets. For an introduction to convergence functions, the reader may consult D. C. Kents's paper [9].

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Order-Topological lattices
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      Order-Topological lattices
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      Order-Topological lattices
      Available formats
      ×
Copyright
References
Hide All
1.Atherton C. R., Concerning intrinsic topologies on Boolean algebras and certain bicompactly generated lattices, Glasgow Math. J. 11 (1970), 156161.
2.Balbes R. and Dwinger Ph., Distributive lattices (University of Missouri Press, Columbia, Missouri, 1974).
3.Crawley P. and Dilworth R. P., Algebraic theory of lattices (Prentice Hall, 1973).
4.Erné M., Topologies on products of partially ordered sets III: Order convergence and order topology, to appear in Algebra Universalis.
5.Erné M. and Week S., Order convergence in lattices, to appear in Rocky Mountain J. Math.
6.Floyd E. E., Boolean algebras with pathological order topologies, Pacific J. Math. 5 (1955), 687689.
7.Gingras A., Order convergence and order ideals, Proceedings of the special session on convergence structures (Univ. of Nevada, Reno, 1976), 4549.
8.Katĕtov M., Remarks on Boolean algebras, Colloq. Math. 2 (1951), 229235.
9.Kent D. C., Convergence functions and their related topologies, Fund. Math. 54 (1964), 125133.
10.Kent D. C., On the order topology in a lattice, Illinois J. Math. 10 (1966), 9096.
11.Kent D. C. and Atherton C. R., The order topology in a bicompactly generated lattice, J.
12.Kowalsky H.-J., Beiträge zur topologischen Algebra, Math. Nachr. 11 (1954), 143185.
13.Lawson J. D., Intrinsic topologies in topological lattices and semilattices, Pacific J. Math. Austral. Math. Soc. 8 (1968), 345349. 32 (1970), 459–466.
14.Schmidt J., Beiträge zur Filtertheorie I, Math. Nachr. 7 (1952), 359378.
15.Scott D., Continuous lattices, Toposes, algebraic geometry and logic, Lecture Notes in Mathematics No. 274 (Springer-Verlag, 1972).
16.Seminar on continuity in (semi-)lattices: A compendium of continuous lattices (TH Darmstadt 1978).
17.Strauss D. P., Topological lattices, Proc. London Math. Soc. 18 (1968), 217230.
18.Ward A. J., On relations between certain intrinsic topologies in partially ordered sets, Proc. Cambridge Philos. Soc. 51 (1955), 254261.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Glasgow Mathematical Journal
  • ISSN: 0017-0895
  • EISSN: 1469-509X
  • URL: /core/journals/glasgow-mathematical-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 70 *
Loading metrics...

Abstract views

Total abstract views: 38 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 22nd October 2017. This data will be updated every 24 hours.